MAUDE Adverse Event Report: KARL STORZ SE & CO. KG ENDOSCOPIC ELECTROSURGICAL ELECTRODE; COAGULATING AND DISSECTING ELECTRODE

KARL STORZ SE & CO. KG ENDOSCOPIC ELECTROSURGICAL ELECTRODE; COAGULATING AND DISSECTING ELECTRODE
Model Number 26775UE
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 12/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that while performing hemestasis of the liver, the device had issue in protective sheath which has cause two burn at the pilor/duodena bulb level.
 
Additional Manufacturer Narrative
The initial report was submitted with an incorrect aware date.New information was provided informing us of the correct aware date of this event in section g3 of the mdr form.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Information was received that the location of the product is unknown and will likely not be returned for evaluation.Internal karl storz reference number: (b)(4).
 
Additional Manufacturer Narrative
The product was not returned to manufacturer, therefore, the product identification and inspection could not be carried out in our warehouse.The evaluation was based on the customer's pictures and history review.An interruption in insulation is visible approximately 5 cm before the distal end of the electrode, posing a risk of electrical current leakage during use, potentially causing tissue burns.Damage to the insulation could have resulted from mishandling, such as contact with sharp objects during preparation or in the operating theater.The production and test documents show no anomalies.The according instructions for use already state that the item must be checked for damage before use.The event is filed under internal karl storz complaint id: (b)(6).

Brand Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE
Common Device Name
COAGULATING AND DISSECTING ELECTRODE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key18642461
Report Number9610617-2024-00028
Device Sequence Number8063402
Product Code GEI
UDI-Device Identifier04048551072394
UDI-Public4048551072394
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K944796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26775UE
Device Catalogue Number26775UE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2024
Supplement Date Received by Manufacturer01/03/2024
03/01/2024
04/26/2024
Initial Report FDA Received Date02/05/2024
Supplement Report FDA Received Date02/06/2024
03/08/2024
04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown